Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have difficulty in breathing and chest hurt's while swallowing asprins. Should I be concerned?

Answered by
Dr.
Dr. Robert Galamaga

Oncologist

Practicing since :2002

Answered : 2638 Questions

default
Posted on Tue, 30 Oct 2012 in General Health
Question: a couple days ago i choked while trying to swallow 2 asprins......as i was choking the aspirin was burning my esophagus, and my right sind of my chest hurts the side i thing the asprin went down the wrong tube..... i was gagging' and was throwing up due to gagging. taking drinks of water when i could. finally gained composure but now the right side of my chest hurts almost like i have pneumonia? should i be concerned or lett my body heal it self?
doctor
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for sending your question.

This is a very good question. In your case I expect your body to achieve a full recovery on its own.

There are two possibilities. First it is possible that the aspirin became lodged in the upper part of your soffit guess causing inflammation. This can sometimes contribute to chest pain.

The other possibility As you have suggested is that the aspirin may have been in haled into your trachea. This would also cause a mild degree of local inflammation. Eventually the aspirin will be absorbed and your body will heal.

Right now I would suggest that you otherwise stay very well hydrated and continued to eat a very well-balanced diet and get plenty of rest. I would expect your symptoms to slowly improve over the next 5 to 7 days.

If your symptoms become worse or are not any better within a week You might consider discussing this with your primary care doctor.

Thanks again for sending your question. Again I expect that your body will heal itself and you will achieve a full recovery.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Aspirin

doctor1 MD

My husbands hip hurts him to walk, stand sit or sleep, and he can t walk very far without stopping and sitting down. He is in need of hip...

doctor1 MD

Loud hissing/rushing sound in head. Blood pounding in head. Severe headache (unilateral, left side, localized in area beneath hairline 10-15 cm...

doctor1 MD

i get slight pain in abdomen upon orgasm but no sperm comes out. what is wrong? i am 64 years old male. 5'11 220 lbs.i do take symbicort[3 puffs...

doctor1 MD

hello sir , i had a planned C- section about 2 months back , my baby absolutely refused to take abreast feed as he got used to fast milk supply...

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the...

doctor1 MD

I have had a pain under my right shoulder blade for about 8 hours. I've taken aspirin and put heat on it no relief

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took...